Oklahoma, 2006

Hail and Damaging Winds in Oklahoma, April 1, 2006

April 1, 2006 · NWS OUN · 51 events in 20 counties and zones

37 hail, 14 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
51

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 1, 3:08 PM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Apr 1, 3:08 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
308 PM CST SAT APR 1 2006

.DISCUSSION...
SCATTERED THUNDERSTORMS BEGINNING TO FIRE NEAR THE DRY LINE ACROSS
THE PANHANDLES OF OKLAHOMA AND TEXAS. 18-19Z SOUNDINGS INDICATE
STRONG CAP IN PLACE OFF OF THE CAPROCK SO INITIAL THUNDERSTORMS MAY
HAVE TROUBLE SHIFTING TO THE EAST LATE THIS AFTERNOON...BUT WITH
ADDITIONAL LIFT FROM INCOMING JET/WAVE...ENVIRONMENT FARTHER EAST
WILL BECOME MORE FAVORABLE FOR CONVECTIVE SUPPORT. IN ADDITION...
RELATIVELY MEAGER DEEP LAYER SHEAR IN PLACE...BUT THAT WILL CHANGE
OVER THE NEXT 6 TO 12 HOURS. CURRENT THINKING IS THAT DRY LINE
WILL BE PRIMARY FOCUS WEST OF OKLAHOMA AND NORTH TEXAS LATE THIS
AFTERNOON...WITH THIS ACTIVITY MOVING EAST-NORTHEAST WITH TIME. BEST
COVERAGE OF THUNDERSTORM ACTIVITY EXPECTED OVER WEST-CENTRAL INTO
NORTHWEST OKLAHOMA...SPREADING NORTHEAST LATE THIS EVENING INTO
THE OVERNIGHT HOURS...PRIMARILY AFFECTING AREAS NEAR AND NORTH OF
INTERSTATE 40. WINDOW OF BEST TORNADIC POTENTIAL WILL LIKELY BE
EARLY-MID EVENING ACROSS THE FAR WESTERN SECTIONS OF OKLAHOMA INTO
A SMALL PORTION OF NORTH TEXAS...IF THUNDERSTORMS MAINTAIN A
DISCRETE NATURE AT THAT TIME. OTHERWISE...LARGE HAIL AND DAMAGING
WINDS EXPECTED TO BE PRIMARY CONCERN AS EVENING WEARS ON AND INTO
THE OVERNIGHT HOURS.

DRY LINE AND FRONT WILL PUSH THROUGH THE REGION ON SUNDAY. WITH MUCH
DRIER AIR AND WARM/GUSTY WEST WINDS...WILL GO AHEAD AND HOIST A FIRE
WEATHER WATCH FOR MUCH OF OKLAHOMA INTO WESTERN NORTH TEXAS AS TEMPS
AND WINDS MAY REACH RED FLAG COMBO...WITH RELATIVE HUMIDITIES A
CONCERN OVER WESTERN ONE-HALF OF OKLAHOMA INTO NORTH TEXAS.

MID-LEVEL RIDGING MONDAY...YIELDING A NICE LOOKING DAY...WILL GIVE
WAY TO THE NEXT IN A SERIES OF STRONG STORM SYSTEMS BY TUESDAY
NIGHT. WEDNESDAY AND THURSDAY COULD PROVIDE US WITH SIGNIFICANT
WEATHER AS STRONG STORM SYSTEM MOVES THROUGH WITH PLENTY OF MOISTURE
TO WORK WITH...BUT CAP WILL ONCE AGAIN BE AN ISSUE. THIS WILL KEEP
THUNDERSTORM CHANCES THROUGH MID WEEK. QUICK COOL DOWN WILL OCCUR
FRIDAY ON THE HEELS OF THIS SYSTEM...WITH RECOVERY OVER THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  63  81  48  70 /  40  20   0   0
HOBART OK         57  80  48  70 /  40   0   0   0
WICHITA FALLS TX  63  85  51  74 /  30  10   0   0
GAGE OK           53  78  38  68 /  70   0   0   0
PONCA CITY OK     64  80  47  66 /  70  20   0   0
DURANT OK         67  85  56  75 /  30  30  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR OKZ004-OKZ005-OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-
     OKZ012-OKZ013-OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-
     OKZ020-OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-
     OKZ028-OKZ029-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-OKZ038-
     OKZ044.

TX...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089.

&&

26/11
Hazardous weather outlook, Apr 1, 11:58 AM CST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1158 AM CST SAT APR 1 2006

OKZ004>048-050>052-TXZ083>090-021300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1158 AM CST SAT APR 1 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. THERE
IS A SLIGHT RISK FOR THE REMAINDER OF THE AREA.

LOCATION...
THE MODERATE RISK AREA IS GENERALLY WEST OF A LINE FROM MEDFORD TO
LAWTON OKLAHOMA TO VERNON AND CROWELL TEXAS. THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS EAST OF THE MODERATE RISK AREA OVER THE
REMAINDER OF OKLAHOMA AND WESTERN SECTIONS OF NORTH TEXAS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 4 PM
THROUGH THE EARLY MORNING HOURS.

IMPACTS...
HAIL LARGER THAN BASEBALLS...WINDS TO 80 MPH AND TORNADOES ARE
POSSIBLE WITH THE STRONGEST STORMS. THESE STORMS WILL HAVE THE
POTENTIAL TO CAUSE SIGNIFICANT DAMAGE TO PROPERTY AND VEGETATION.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM THIS
AFTERNOON UNTIL EARLY MORNING.

DISCUSSION...
A WARM FRONT CONTINUES TO MOVE NORTH ACROSS OKLAHOMA ALLOWING MUCH
MORE MOIST AIR TO SPREAD NORTH ACROSS THE AREA. THIS INCREASED
MOISTURE AND DAYTIME HEATING WILL ALLOW THE ATMOSPHERE TO BECOME
MODERATELY UNSTABLE... ESPECIALLY OVER WESTERN SECTIONS OF OKLAHOMA
AND NORTH TEXAS IN AREAS THAT HAVE RECEIVED MORE SUNSHINE EARLY
SATURDAY. MEANWHILE AN UPPER LEVEL STORM SYSTEM MOVING INTO COLORADO
AND NEW MEXICO WILL APPROACH THE SOUTHERN PLAINS THIS AFTERNOON AND
EVENING.

MOSTLY SUNNY SKIES AND HIGHER HUMIDITY HAVE ALLOWED THE ATMOSPHERE
TO BECOME UNSTABLE ACROSS SOUTHWEST OKLAHOMA AND WESTERN SECTIONS OF
NORTH TEXAS BY LATE SATURDAY MORNING. THERE IS A CHANCE THAT
ISOLATED THUNDERSTORMS COULD DEVELOP IN THESE AREAS SATURDAY
AFTERNOON WITH A POSSIBILITY OF SEVERE WEATHER. HOWEVER THE HIGHER
LIKELIHOOD OF THUNDERSTORM DEVELOPMENT WILL BE ASSOCIATED WITH A
DRYLINE THAT WAS OVER EASTERN NEW MEXICO LATE SATURDAY MORNING WHICH
WILL MOVE INTO THE CENTRAL OR EASTERN PORTIONS OF THE OKLAHOMA AND
TEXAS PANHANDLES. LIFT ASSOCIATED WITH THIS UPPER LEVEL STORM SYSTEM
WILL AID THUNDERSTORM DEVELOPMENT ALONG THE DRYLINE IN THE MID OR
LATE AFTERNOON AND EVENING HOURS. THESE STORMS WILL THEN MOVE EAST
AND NORTHEAST INTO WESTERN SECTIONS OF OKLAHOMA AND NORTH TEXAS.
WIND SHEAR AND INSTABILITY WILL ALLOW THUNDERSTORMS TO BECOME SEVERE
QUICKLY WITH VERY LARGE HAIL AND DAMAGING THUNDERSTORM WINDS.
TORNADOES WILL ALSO BE POSSIBLE...ESPECIALLY ACROSS WESTERN SECTIONS
OF OKLAHOMA. THE THUNDERSTORMS AND THE SEVERE WEATHER THREAT WILL
SHIFT TO CENTRAL AND EASTERN OKLAHOMA DURING THE EVENING AND
OVERNIGHT HOURS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST SUNDAY APR 2.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
LINGERING SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST
OKLAHOMA EARLY SUNDAY MORNING...OTHERWISE NO SEVERE THUNDERSTORMS
ARE EXPECT FOR THE REMAINDER OF SUNDAY INTO MONDAY.  ADDITIONAL
THUNDERSTORMS WILL BE POSSIBLE AGAIN BY LATE TUESDAY INTO
WEDNESDAY.

OTHER HAZARDOUS WEATHER...
VERY HIGH FIRE DANGER MAY DEVELOP BEHIND THE DRYLINE SUNDAY
AFTERNOON ACROSS WESTERN AND CENTRAL OKLAHOMA AND WESTERN
NORTH TEXAS.

In the hours before

Special weather statement, Apr 1, 3:58 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
358 PM CST SAT APR 1 2006

OKZ021-033-034-012215-
BECKHAM OK-GREER OK-HARMON OK-
358 PM CST SAT APR 1 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...GREER AND HARMON
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF MADGE AT 358 PM
CST...MOVING NORTHEAST AT 45 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

MAXWELL

The radar

The Altus AFB radar (KFDR), 110 km away, was scanning. The volume nearest the first event began at 22:15 UTC.

Open the radar archive at this moment

Event by event

37 hail, 14 thunderstorm wind. Local standard time, as filed.

Hail, Harmon

When
April 1, 4:18 PM CST
Where
Harmon County, 2 mi W of Madge
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
34.900, -99.983

Hail was reported on the state line.

Hail, Harmon

When
April 1, 4:25 PM CST
Where
Harmon County, 4 mi N of Madge
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.950, -99.950

Hail, Harmon

When
April 1, 4:37 PM CST
Where
Harmon County, 6 mi NNW of Vinson
Measured
1.5 in hail
Reported by
AMATEUR RADIO
Coordinates
34.983, -99.900

Hail, Beckham

When
April 1, 4:50 PM CST
Where
Beckham County, 10 mi SSW of Erick
Measured
2 in hail
Reported by
AMATEUR RADIO
Coordinates
35.083, -99.933

Hail was observed 1.5 miles north of the Beckham county line on Highway 30.

Hail, Beckham

When
April 1, 5:40 PM CST
Where
Beckham County, Sayre
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.300, -99.650

Hail, Beckham

When
April 1, 5:55 PM CST
Where
Beckham County, 4 mi W of Elk City
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.417, -99.483

Hail, Ellis

When
April 1, 5:55 PM CST
Where
Ellis County, 2 mi W of Harmon
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.167, -99.667

Hail, Harmon

When
April 1, 6:00 PM CST
Where
Harmon County, 2 mi S of Hollis
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.650, -99.917

Hail, Washita

When
April 1, 6:10 PM CST
Where
Washita County, Burns Flat
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
35.350, -99.167

Hail, Woodward

When
April 1, 6:20 PM CST
Where
Woodward County, Woodward
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.433, -99.400

Hail, Jackson

When
April 1, 6:28 PM CST
Where
Jackson County, Eldorado
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.467, -99.650

Thunderstorm Wind, Harper

When
April 1, 6:30 PM CST
Where
Harper County, 1 mi SW of Buffalo
Measured
58 kt (67 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.833, -99.617

Wind gust was measured by the Oklahoma mesonet.

Hail, Beckham

When
April 1, 6:30 PM CST
Where
Beckham County, 4 mi S of Elk City
Measured
1.5 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.367, -99.417

Hail, Washita

When
April 1, 6:30 PM CST
Where
Washita County, 3 mi W of Canute
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.417, -99.333

Hail, Jackson

When
April 1, 6:43 PM CST
Where
Jackson County, Olustee
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.550, -99.417

Hail, Woodward

When
April 1, 6:45 PM CST
Where
Woodward County, Mooreland
Measured
1 in hail
Reported by
STORM CHASER
Coordinates
36.433, -99.200

Hail, Washita

When
April 1, 6:45 PM CST
Where
Washita County, 6 mi W of Burns Flat
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.350, -99.267

Thunderstorm Wind, Jackson

When
April 1, 6:50 PM CST
Where
Jackson County, 2 mi E of Altus
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
34.633, -99.300

Hail, Jackson

When
April 1, 6:51 PM CST
Where
Jackson County, Altus
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.633, -99.333

Hail, Jackson

When
April 1, 6:55 PM CST
Where
Jackson County, 5 mi W of Eldorado
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.467, -99.733

Hail, Custer

When
April 1, 6:57 PM CST
Where
Custer County, 8 mi W of Clinton
Measured
1 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
35.517, -99.117

Thunderstorm Wind, Harmon

When
April 1, 7:00 PM CST
Where
Harmon County, 4 mi NW of Gould
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
34.700, -99.833

Hail, Woodward

When
April 1, 7:04 PM CST
Where
Woodward County, Mooreland
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
36.433, -99.200

Hail, Woodward

When
April 1, 7:06 PM CST
Where
Woodward County, Mooreland
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.433, -99.200

Thunderstorm Wind, Custer

When
April 1, 7:25 PM CST
Where
Custer County, Weatherford
Measured
56 kt (64 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
35.533, -98.717

Hail, Kiowa

When
April 1, 7:30 PM CST
Where
Kiowa County, Snyder
Measured
0.75 in hail
Reported by
GOVT OFFICIAL
Coordinates
34.650, -98.950

Hail, Tillman

When
April 1, 7:39 PM CST
Where
Tillman County, 4 mi W of Manitou
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.500, -99.050

Thunderstorm Wind, Harmon

When
April 1, 7:54 PM CST
Where
Harmon County, 5 mi N of Gould
Measured
52 kt (60 mph) estimated gust
Reported by
DEPT OF HIGHWAYS
Coordinates
34.733, -99.783

Hail, Kiowa

When
April 1, 7:57 PM CST
Where
Kiowa County, Snyder
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.650, -98.950

Hail, Kiowa

When
April 1, 8:10 PM CST
Where
Kiowa County, 7 mi E of Snyder
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.650, -98.833

Thunderstorm Wind, Tillman

When
April 1, 8:20 PM CST
Where
Tillman County, 4 mi S of Tipton
Measured
53 kt (61 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.450, -99.133

Wind gust was measured by the Oklahoma mesonet.

Thunderstorm Wind, Tillman

When
April 1, 8:25 PM CST
Where
Tillman County, Frederick Arpt
Measured
64 kt (74 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.350, -98.983

Wind gust was measured by the KFDR ASOS station at Frederick.

Hail, Comanche

When
April 1, 8:27 PM CST
Where
Comanche County, 1 mi E of Cache
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.633, -98.600

Thunderstorm Wind, Caddo

When
April 1, 8:40 PM CST
Where
Caddo County, Apache
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
34.883, -98.367

A large, old tree was downed and fell on top of a home. Minor damage also occurred to the roof of the Apache High School gym.

Hail, Comanche

When
April 1, 8:42 PM CST
Where
Comanche County, Chattanooga
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
34.433, -98.650

Thunderstorm Wind, Comanche

When
April 1, 8:44 PM CST
Where
Comanche County, Chattanooga
Measured
56 kt (64 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
34.433, -98.650

Thunderstorm Wind, Tillman

When
April 1, 8:45 PM CST
Where
Tillman County, Frederick Arpt
Measured
52 kt (60 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.350, -98.983

Wind gust was measured by the KFDR ASOS station at Frederick.

Hail, Canadian

When
April 1, 8:48 PM CST
Where
Canadian County, 2 mi WSW of El Reno
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
35.517, -98.000

Hail, Grady

When
April 1, 9:00 PM CST
Where
Grady County, 5 mi SE of Verden
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.033, -98.017

Thunderstorm Wind, Canadian

When
April 1, 9:07 PM CST
Where
Canadian County, 6 mi W of Yukon
Measured
61 kt (70 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
35.500, -97.850

Thunderstorm Wind, Grady

When
April 1, 9:19 PM CST
Where
Grady County, Verden
Measured
56 kt (64 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
35.083, -98.083

Hail, Oklahoma

When
April 1, 9:29 PM CST
Where
Oklahoma County, Oklahoma City
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.483, -97.533

Thunderstorm Wind, Grady

When
April 1, 9:30 PM CST
Where
Grady County, 10 mi ESE of Amber
Measured
63 kt (72 mph) measured gust
Property damage
$25,000
Reported by
AMATEUR RADIO
Coordinates
35.117, -97.667

A radio tower was blown down. A garage and home were also damaged.

Hail, Oklahoma

When
April 1, 9:35 PM CST
Where
Oklahoma County, Oklahoma City
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.483, -97.533

Hail, Cleveland

When
April 1, 9:53 PM CST
Where
Cleveland County, Moore
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.333, -97.500

Hail, Lincoln

When
April 1, 10:04 PM CST
Where
Lincoln County, 2 mi E of Agra
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
35.883, -96.833

Thunderstorm Wind, Alfalfa

When
April 1, 10:15 PM CST
Where
Alfalfa County, 1 mi SSW of Cherokee
Measured
59 kt (68 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.750, -98.350

The wind gust was due to outflow from a line of strong to severe thunderstorms that moved just south of the area.

Hail, Pottawatomie

When
April 1, 10:23 PM CST
Where
Pottawatomie County, 2 mi NE of Pink
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.283, -97.083

Hail, Seminole

When
April 1, 10:49 PM CST
Where
Seminole County, 1 mi N of Seminole
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
35.250, -96.683

Hail, Cleveland

When
April 1, 11:10 PM CST
Where
Cleveland County, Norman
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
35.217, -97.450

Hail, Seminole

When
April 1, 11:15 PM CST
Where
Seminole County, Cromwell
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.333, -96.467

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501607, 5501608, 5501609, 5501610, 5501611, 5501612, 5501613, 5501614, 5501615, 5501616, 5501617, 5501618, 5501619, 5501620, 5501621, 5501622, 5501623, 5501685, 5501686, 5501687, 5501688, 5501689, 5501690, 5501691, 5501778, 5501692, 5501693, 5501694, 5501695, 5501696, 5501697, 5501698, 5501699, 5501777, 5501700, 5501701, 5501702, 5501703, 5501704, 5501705, and more.